Alert archive / Wyoming / Tornado Warnings in 2013
Tornado Warning 28, NWS Cheyenne, WY
NWS Cheyenne, WY issued this tornado warning at Aug 6, 2013, 3:44 PM MDT for Laramie County, Wyoming. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2013, 3:44 PM MDT (21:44 UTC)
- Expired
- Aug 6, 2013, 4:15 PM MDT
- In force
- 31 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Laramie County, WY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.7 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2780 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
684
WFUS55 KCYS 062144
TORCYS
WYC021-062215-
/O.NEW.KCYS.TO.W.0028.130806T2144Z-130806T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
344 PM MDT TUE AUG 6 2013
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* TORNADO WARNING FOR...
SOUTH CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING...
* UNTIL 415 PM MDT
* AT 339 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 10 MILES WEST OF CHEYENNE NEAR HAPPY
JACK...AND MOVING EAST AT 10 MPH.
HAZARD...TORNADO.
SOURCE...WEATHER SPOTTERS REPORTED FUNNEL CLOUD.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS
WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS
LIKELY.
* LOCATIONS IMPACTED INCLUDE...
CHEYENNE...NORTH CHEYENNE...ARCHER EXIT AND SOUTH GREELEY HIGHWAY.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILEPOSTS 8 AND 15.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4118 10460 4105 10472 4114 10496 4125 10490
TIME...MOT...LOC 2143Z 291DEG 18KT 4115 10484
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
HAHN1 follow-up statement
228 WWUS55 KCYS 062200 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 400 PM MDT TUE AUG 6 2013 WYC021-062209- /O.CAN.KCYS.TO.W.0028.000000T0000Z-130806T2215Z/ LARAMIE WY- 400 PM MDT TUE AUG 6 2013 ...THE TORNADO WARNING FOR SOUTH CENTRAL LARAMIE COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 4118 10460 4105 10472 4114 10496 4125 10490 TIME...MOT...LOC 2159Z 291DEG 18KT 4112 10474 $$ HAHN
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this tornado warning went out at Aug 6, 3:27 PM MDT, 17 minutes earlier.
Area forecast discussion, Aug 6, 3:27 PM MDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 327 PM MDT TUE AUG 6 2013 .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 252 PM MDT TUE AUG 6 2013 CURRENT REGIONAL RADAR MOSAIC OVER WYOMING SHOWS ISOLATED RAIN SHOWERS AND A FEW LIGHTNING STRIKES OVER THE MOUNTAINS AND ADJACENT VALLEYS AND HIGH PLAINS TO AROUND CHEYENNE AND WHEATLAND. ACTIVITY IS MUCH WEAKER COMPARED TO YESTERDAY...AT LEAST SO FAR THIS AFTERNOON. BELIEVE DRIER AIR NEAR THE TOP OF THE BOUNDARY LAYER IS PREVENTING DEEP CONVECTION FROM INITIATING THIS AFTERNOON. FOR TONIGHT...CURRENT WATER VAPOR SATELLITE LOOP SHOWS A POTENT UPPER LEVEL DISTURBANCE MOVING NORTHWARD ACROSS ARIZONA AND INTO UTAH. THIS TRACK OF THIS DISTURBANCE WILL PLAY A SIGNIFICANT ROLE IN AMOUNT AND COVERAGE OF PRECIPITATION OVER THE NEXT FEW DAYS. JET ENERGY ALOFT AND A WEAK LLVL JET ACROSS THE HIGH PLAINS WILL PUSH OVER THE AREA TONIGHT AND WEDNESDAY. WENT WITH HIGHER POP TONIGHT COMPARED TO THIS AFTERNOON DUE TO MODELS INDICATE DECENT 250 TO 300 MB DIVERGENCE AND THE POTENTIAL FOR ELEVATED CONVECTION NEARLY ALL NIGHT AND INTO WEDNESDAY MORNING. THIS WILL SET UP A TRICKY FORECAST FOR WEDNESDAY. ALL MODELS SHOW THE POTENT UPPER LEVEL DISTURBANCE...MOVING SLOWLY NORTHEAST AROUND THE PERIPHERY OF THE UPPER LEVEL HIGH NEAR THE GULF COAST. AS ALREADY STATED...HAVE TO TRACK THIS FEATURE CAREFULLY OVER THE NEXT 24 HOURS WITH SUBTROPICAL MOISTURE IN PLACE AND A FRONTAL BOUNDARY STALLED OVER THE LARAMIE RANGE. PREVIOUS MODEL RUNS WERE TRACKING THIS DISTURBANCE FAR ENOUGH SOUTH SO THAT MOST LOCATIONS ONLY RECEIVED LIGHT TO MODERATE RAINFALL AMOUNTS. THE NEW 12Z MODEL RUNS NOW SHOW THIS DISTURBANCE TRENDING FURTHER NORTH WITH LOCATIONS ALONG I80 EAST OF THE LARAMIE RANGE RECEIVING RESPECTABLE RAINFALL AMOUNTS IN SHOWERS AND TSTORMS THROUGH WEDNESDAY NIGHT. CONTINUED TO INCREASE POP BETWEEN 40 TO 60 PERCENT NEAR THE COLORADO BORDER AND INCREASE QPF AMOUNTS AS WELL. THE UPPER LEVEL DISTURBANCE WILL LINGER AROUND THE HIGH PLAINS OF COLORADO FOR THURSDAY...AND WITH AMPLE INSTABILITY AND MOISTURE...CAN NOT RULE OUT WIDELY SCATTERED OR SCATTERED SHOWERS/TSTORMS THROUGH THURSDAY EVENING AS WELL. .LONG TERM...(FRIDAY THROUGH TUESDAY) ISSUED AT 300 PM MDT TUE AUG 6 2013 NEW 12Z ECMWF RUN...WHICH THE LONG TERM IS MAINLY BASED ON...LIFTS SOME ENERGY NORTH OUT OF COLORADO DURING THE DAY FRIDAY. NAM SHOWING SOMETHING SIMILAR...BUT NOT QUITE AS HEALTHY ON QPF AS THE ECMWF IS SHOWING. WENT AHEAD AND RAISED POPS FOR FRIDAY WITH HIGH CHANCE POPS EAST OF THE LARAMIE RANGE AND LIKELY POPS IN THE MOUNTAINS OUT WEST. STORM MOTIONS FOR FRIDAY FROM NAM SOUNDINGS PRETTY SLOW...GENERALLY UNDER 10KTS...SO DO THINK SOME HEAVY RAINFALL IS POSSIBLE. SHORTWAVE LIFTS NORTH OF THE CWFA BY SATURDAY 18Z WITH SOME DRIER AIR TO THE SOUTHWEST. STILL SHOULD SEE 20 TO 30 PERCENT CHANCES FOR AFTERNOON SHOWERS AND THUNDERSTORMS WITH HIGHEST CHANCES IN THE MOUNTAINS. DRIEST DAY LOOKS TO BE SUNDAY AS THE FRONT THAT ALMOST CONTINUALLY LAYS ALONG THE LARAMIE RANGE PUSHES EAST INTO THE PANHANDLE...ALLOWING DRIER AIR TO FILTER IN ACROSS MUCH OF SOUTHEAST WYOMING. WITH RESIDUAL MOISTURE...DO THINK IT WILL RECYCLE DURING THE AFTERNOON TO GIVE US A LOW CHANCE FOR AFTERNOON SHOWERS. THESE SHOULD END FAIRLY QUICKLY THOUGH AFTER SUNSET. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY MORNING) ISSUED AT 1057 AM MDT TUE AUG 6 2013 SHOWERS AND THUNDERSTORMS AGAIN FOR THIS AFTERNOON...MAINLY FOR AROUND SOUTHERN WYOMING AND SOUTHERN PANHANDLE. TIMING AND LOCATION A LITTLE DIFFICULT TO DETERMINE...SO CONTINUED THE VCTS WORDING IN TAFS. MAINLY VFR TONIGHT INTO WEDNESDAY. THE EXCEPTION BEING KCYS THAT COULD SEE SOME IFR CEILINGS IN SOUTHEAST WINDS. CONTINUED THESE LOW CEILINGS FOR KCYS NEAR SUNRISE WEDNESDAY. ECMWF PAINTS SOME QPF FOR BOTH MONDAY AND TUESDAY AFTERNOON AS MONSOONAL MOISTURE REMAINS OVER THE AREA...SO KEPT SLIGHT CHANCES GOING EACH DAY. && .FIRE WEATHER... ISSUED AT 152 PM MDT TUE AUG 6 2013 FIRE WEATHER CONCERNS WILL BE MINIMAL THIS WEEK AND MAINLY CONFINED TO PORTIONS OF CARBON COUNTY. DAYTIME RELATIVE HUMIDITY VALUES WILL LOWER INTO THE TEENS OVER LOWER ELEVATIONS OF CARBON COUNTY WITH WESTERLY WINDS AROUND 15 TO 20 KNOTS. WINDS MAY GUST AS HIGH AS 25 KNOTS IN A FEW LOCATIONS ACROSS CARBON COUNTY THIS AFTERNOON...BUT DO NOT EXPECTED WIDESPREAD CRITICAL CONDITIONS TO DEVELOP. OTHERWISE...SUBTROPICAL MOISTURE WILL REMAIN IN PLACE RESULTING IN HIGH HUMIDITIES ALONG AND EAST OF THE LARAMIE RANGE INCLUDING WESTERN NEBRASKA...IN ADDITION TO ISOLATED TO SCATTERED SHOWERS EXPECTED THROUGH MUCH OF THE WEEK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...TJT LONG TERM...CLAYCOMB AVIATION...CLAYCOMB FIRE WEATHER...TJT
Hazardous weather outlook, Aug 6, 4:32 AM MDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 432 AM MDT TUE AUG 6 2013 NEZ002-003-019>021-054-055-095-096-WYZ101>119-071045- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 432 AM MDT TUE AUG 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND INTO TONIGHT OVER SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE. THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE WEEK AND INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE LIEBL
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 5:17 PM MDT | Special Weather Statement | CYS | Goshen | 28 min |
| Aug 6, 5:43 PM MDT | Special Weather Statement | CYS | Goshen | 32 min |
| Aug 6, 5:47 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 43 min |
Nearby
Tornado Warnings in Wyoming, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.